MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX072-115-08MP
Medical Device Problem Codes Break (1069); Collapse (1099); Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during intracranial aneurysm embolization, the catheter was unpacked.When attempting to advance it into the long sheath, significant resistance was encountered.Upon removal, a rupture was found at the tip of the catheter.The catheter was replaced with a new one, and the procedure was completed.The catheter was also reported to be crushed in the distal section.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for intracranial aneurysm embolization.It was noted the patient's vessel tortuosity was normal.Access vessel was the femoral artery with a 4.8mm diameter.
 
Event or Problem Description
Additional information was received reporting that upon examining the tip of the catheter, a crack was found at the tip.The cause of the event was not determined.The resistance was in the middle-distal end of the catheter.
 
Additional Manufacturer Narrative
H3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: no damage was found with the navien catheter hub.The navien catheter¿s body was found to be in good condition.The navien distal tip was found to be in good condition.The navien catheter total length was measured to be ~122.7cm and the usable length was measured to be ~116.3cm, which is within specification.An in-house 0.051¿ mandrel was inserted into the hub, through the catheter body and out the distal end with no resistance encountered.The navien catheter was flushed and there was no sign of leaking along the catheter body.Based on the device analysis and reported information, the customer¿s ¿catheter crushed¿, catheter resistance during device delivery¿, and "catheter separation/break" could not be confirmed as no damage was observed along the catheter body.Possible causes include the use of incompatible devices, and a lack of continuous flush.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received clarified that the small crack was at the tip of the catheter located at the hub.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23360405
Report Number2029214-2025-02260
Device Sequence Number15671455
Product Code DQY
UDI-Device Identifier00847536017924
UDI-Public(01)00847536017924(17)260507(10)B728932
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2026
Device Model NumberRFX072-115-08MP
Device Catalogue NumberRFX072-115-08MP
Device Lot NumberB728932
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer10/26/2025
11/25/2025
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date11/21/2025
12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale